Tomorrow I start to go off Effexor. After reading some of the posts here, I'm scared of the possible withdrawl symptons. Then again, I'm getting really sick and I'm scared of everything. Anyway, I'm currently taking 375mg of Effexor (in addition to other meds) and it should take about a month to phase it out of my system (under my doctor's care, of course). I know it's something that I have to do since I'm rapidly slipping in the black hole from which it originally had brought me out. I've just reached that point where it stopped doing the job and it's time to replace it with another I'm getting sick really fast. Even without withdrawl, the potential for me getting EXTREMELY sick will undoubtably go up during the transition. And quite frankly, that's almost more than I can handle right now. I guess I'm just asking for someone else to think positively for me until I can do it myself. That's all. I really would appreciate it.
If your like me Sara you are probably more worried about the possible withdrawls of Effexor than you are of anything else. The withdrawls probably will be no problem so don't worry yourself sick over it. What med are you going to try next? I take Remeron and I think it works pretty good. Like I said try not to worry so much, I think that is most of my problem. I worry about everything until I make myself sick and that is no good. It is the bigger part of my problem and I need to be rid of it. Take care and write back soon.
Please try not to worry so much about withdrawal from Effexor. It may work very well for you. If it doesn't, you can wean off very slowly with success. I withdrew from Paxil twice [another difficult drug to withdraw from], and I found if I took 4 or 5 weeks of diminishing doses every few days, I was okay.
I hope the Effexor works well for you.
Good advice from Kyle and Joy. Please keep in touch with us here and let us know how your doing. If I may make one suggestion.
If you are not already taking a B complex supplement and a Zinc Supplement, I think you might benifit from taking them. They will help you with the stress and anxiety. You can do this.
I too am taking 375mg of Effexor and after all I have read about withdrawal I hope it never quits working for me. I am sorry it has for you. Good luck and know that we are always here for you.
Thanks for the replies Kyle, Joy, TrickDick and Gail! They really do make me feel better. For me, sometimes just knowing that other people know what I'm talking about helps tremendously.
Kyle - You're absolutely right. I am probably worrying over this more than I should. I'm not "normally" this way. I think my depression definitely changes the way I think. My doctor and I decided to switch to Zoloft. So as we decrease the Effexor, we'll increase the Zoloft. Hopefully the Zoloft will be effective, or I could be out of work for quite a while. I used to take Remeron and I do think it helped my mood. Unfortunately, I was gaining weight quite rapidly and the effects of that kinda countered with the positive effects of the med. Silly, I know. So we replaced the Remeron with Serzone and that seemed to worked well enough. My usual daily cocktail has consisted of Effexor XR, Wellbutrin and Serzone. That's wonderful that Remeron has helped you so much! I'm sure it will continue to do so.
Joy - I didn't realize that Paxil had withdrawl symptoms as well. It sounds like my doc is taking the same course of action as yours ended up doing. It should take me about 5 weeks to be entirely off the Effexor and my doctor said I shouldn't be worried about withdrawl at all. I'm glad to hear it was successful for you. Makes me feel better after reading all of those posts about how horrible Effexor ends up being.
TrickyDick - I've never heard of taking VitB and zinc supplements. I'll definitely have to look into it. I'd much rather take those then the med I was perscribed for anxiety. Besides, they never seemed to work much anyway.
Gail - You are the first person I've encountered so far that has said that they are taking the same dose as I. It seems to be a rather high one. But it worked well for me for almost two years. And my doc had originally wanted to increase the dosage this time around, but I was against it. It's clear I'm going to have to take all this stuff for the rest of my life, and to be perfectly honest, I'd like to have a sex life. I don't care much about it right now, but I will when I'm better. I'm sure Zoloft has the same side effect, but my experience has been the lower the dose the less the side effects. I'm keeping my fingers crossed.
Thanks again for all of your posts! (Sorry for such a wordy reply)